Alert archive / North Carolina / Flash Flood Warnings in 2017
Flash Flood Warning 17, NWS Blacksburg, VA
NWS Blacksburg, VA issued this flash flood warning at Aug 17, 2017, 6:30 PM EDT for Watauga County, North Carolina. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 17, 2017, 6:30 PM EDT (22:30 UTC)
- Expired
- Aug 18, 2017, 12:30 AM EDT
- In force
- 6 hr
- Issued by
- NWS Blacksburg, VA
- Area
- Storm-based polygon
- Flood severity
- None
County Watauga County, NC
The radar
The Greer radar (KGSP), 152 km from the middle of the area, began a volume at 22:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 10.5 hours before the alert went out and 156 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 838 J/kg
- Mixed-layer CIN
- -32 J/kg
- Mixed-layer LCL
- 832 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 39 m²/s²
- 0-3 km storm-relative helicity
- 61 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
862
WGUS51 KRNK 172230
FFWRNK
NCC189-180430-
/O.NEW.KRNK.FF.W.0017.170817T2230Z-170818T0430Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service BLACKSBURG VA
630 PM EDT THU AUG 17 2017
The National Weather Service in BLACKSBURG has issued a
* Flash Flood Warning for...
Southeastern Watauga County in northwestern North Carolina...
* Until 1230 AM EDT Friday
* At 629 PM EDT, Doppler radar and rain gage reports indicate that
successive several rounds of thunderstorms this afternoon and
evening have produced rainfall amounts of 3 to 5 inches across the
warned area...and additional heavy rain is falling. Flash flooding
is expected to begin shortly.
* Some locations that will experience flooding include...
Boone...
Blowing Rock...
Deep Gap...
Blowing Rock In Caldwell County...
and Aho.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
When it is safe to do so, please send your reports of flooding,
including mudslides or flooded roads, to the National Weather Service
by calling toll free at 1...8 6 6...2 1 5...4 3 2 4. Reports and
pictures can also be shared on the National Weather Service
Blacksburg Facebook page and on Twitter.
&&
LAT...LON 3612 8172 3620 8172 3623 8163 3623 8149
3613 8153 3612 8164
$$
MBS2 follow-up statements
926
WGUS71 KRNK 180022
FFSRNK
Flash Flood Statement
National Weather Service BLACKSBURG VA
822 PM EDT THU AUG 17 2017
NCC189-180430-
/O.CON.KRNK.FF.W.0017.000000T0000Z-170818T0430Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Watauga NC-
822 PM EDT THU AUG 17 2017
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1230 AM EDT FOR
SOUTHEASTERN WATAUGA COUNTY...
At 821 PM EDT, rainfall had diminished or ended across the warned
area. Rainfall amounts of 2-3 inches have been common within the
warned area this evening, with locally higher amounts. Excessive
runoff likely remains in the area and flash flooding remains
possible for a while longer.
Some locations that will experience flooding include...
Boone...
Blowing Rock...
Deep Gap...
Blowing Rock In Caldwell County...
and Aho.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
When it is safe to do so, please send your reports of flooding,
including mudslides or flooded roads, to the National Weather Service
by calling toll free at 1...8 6 6...2 1 5...4 3 2 4. Reports and
pictures can also be shared on the National Weather Service
Blacksburg Facebook page and on Twitter.
&&
LAT...LON 3612 8172 3620 8172 3623 8163 3623 8149
3613 8153 3612 8164
$$
RAB929
WGUS71 KRNK 180056
FFSRNK
Flash Flood Statement
National Weather Service BLACKSBURG VA
856 PM EDT THU AUG 17 2017
NCC189-180105-
/O.CAN.KRNK.FF.W.0017.000000T0000Z-170818T0430Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Watauga NC-
856 PM EDT THU AUG 17 2017
...THE FLASH FLOOD WARNING FOR SOUTHEASTERN WATAUGA COUNTY has been
cancelled...
The heavy rainfall in the area has ended and flooding is no longer
expected to pose a threat.
When it is safe to do so, please send your reports of flooding,
including mudslides or flooded roads, to the National Weather Service
by calling toll free at 1...8 6 6...2 1 5...4 3 2 4. Reports and
pictures can also be shared on the National Weather Service
Blacksburg Facebook page and on Twitter.
LAT...LON 3612 8172 3620 8172 3623 8163 3623 8149
3613 8153 3612 8164
$$
RABWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before this flash flood warning went out at Aug 17, 3:31 PM EDT, 2 hours 59 minutes earlier.
Area forecast discussion, Aug 17, 3:31 PM EDT, 2 hours 59 minutes before
Area Forecast Discussion National Weather Service Blacksburg VA 331 PM EDT Thu Aug 17 2017 .SYNOPSIS... Warm, muggy conditions to continue tonight and into part of Friday ahead of a cold front. Scattered to numerous showers with scattered thunderstorms continue late this afternoon into early this evening. A few storms may produce localized downpours along with gusty winds. Another opportunity for scattered showers and thunderstorms, a couple of which may be strong east of the Blue Ridge. Still rather warm into the weekend, but with slightly less humidity. && .NEAR TERM /THROUGH FRIDAY/... As of 331 PM EDT Thursday... Very warm and humid out there this afternoon with feed of dewpoints in the upper 60s to mid 70s in place across the Appalachians and VA/NC Piedmont. With mostly sunny skies, atmosphere has destabilized with surface-based CAPEs anywhere from 2000 - 3000 J/kg. Regional radar shows widely scattered showers and thunderstorms from the Blue Ridge foothills to the Mtn Empire into southeast WV. Storms become more numerous in association with leading edge of 500 mb height falls and focused by a pre-frontal trough which extends from southeast OH through central WV to just northwest of Knoxville. Rest of this aftn/tonight: Shower and thunderstorm coverage should be primarily focused from Wilkesboro to Rocky Mount to Lynchburg westward, due to southeasterly orographic lift along the Blue Ridge and the pre-frontal trough. Isolated thunderstorms can't be ruled out in the Southside and the upper NC Piedmont, where air mass is more unstable, mainly from activity drifting off the southern Blue Ridge. With precipitable water values from near 2" to 2.3", primary concern is for localized heavy downpours and potential short-fused hydro concerns in slow-moving cells. Dual-pol radar rainfall mosaic estimates small footprints of near 2" rainfall (1-1.5" hourly rate) from slow convection over eastern Watauga County. Not everywhere will see rates this high but the potential is there. Severe threat is minimal given poor vertical wind profile/shear and think mainly sub-severe/SPSable cells with gusty downdrafts should predominate. Given pool of better instability (MUCAPEs as much as 3200 J/kg) from Patrick-Pittsylvania counties southward to the NC Triad, that could be one area to watch for possible marginal severe. By 7-9 pm, guidance shows a general west-east decrease in shower coverage with waning instability and passage of pre-frontal trough. Leftover showers and storms could linger a couple hours after that point into the NC Piedmont/Southside VA. Should see brief clearing from the Blue Ridge west, and given background humid air mass that could lead to a good coverage of patchy fog. Eastern and southern counties may struggle to fully shake free of clouds overnight with patchy fog mainly in cloud breaks here, while enough southwest wind flow across the Mtn Empire and southeast WV to limit fog coverage. Warm, muggy lows from the upper 60s to mid 70s. Friday: Should have a good amount of early-day cloud cover in place east of the Blue Ridge, ahead of the primary cold front which 12z NAM/GFS progs to be near our western doorstep by sunrise. This is maybe a little sooner than recent guidance had indicated. Question for Friday is on convective coverage and strength given the earlier frontal timing and potential for morning cloudiness to slow destabilization in the east. Should have more limited chances for thunderstorms west of I-81 perhaps as soon as mid to late morning, but with an increasing trend as the front makes its eastward advance. The better chance for strong to localized severe storms is to the northeast in northern VA where deeper shear and strongest lift is located, but a corridor of stronger storms could exist from Amherst County to Surry County eastward. Heavy downpours certainly possible along with localized gusty winds in strongest cells. Front should be clearing the forecast area by mid to late afternoon, with notably drier air filtering in on northwest flow. Until then, expect another warm and muggy day in the Piedmont (heat index values 95- 98). Earlier timing of frontal passage leads to lower highs in the upper 70s/lower 80s from I-81 westward, with highs mid/upper 80s east, though a few potential low 90s in the central VA/upper NC Piedmont. && .SHORT TERM /FRIDAY NIGHT THROUGH SUNDAY NIGHT/... As of 331 PM EDT Thursday... Cold front will cross east of the area Friday night taking most showers out of the region by late evening if not sooner as evidenced by progged lowering 850 mb moisture/theta-e early on. Thus only leaving in some low chance pops east of the Blue Ridge during the evening before clearing overnight. Also may see a few upslope induced showers far west behind the front but should be quite isolated with only a brief mention needed. Lows mostly 60s except lingering muggy low 70s southeast. Boundary will briefly stall just to the southeast Saturday ahead of a rather strong trailing upstream shortwave trough that will pivot across Saturday afternoon. This may cause some backing of the flow including a bit of a northward jog in moisture before better subsidence arrives behind this passing wave Saturday night. Given rather dry forecast soundings and weak northwest flow, appears can leave out pop mention for now, with mainly just scattered cumulus around. Upper flow will then flatten under slowly building heights on Sunday with surface high pressure building in from the northwest. Forecast profiles again indicate quite a bit of dry air aloft that should again limit shower chances. However with moisture nearby to the south and the low level flow turning more southeast in the afternoon, cant totally rule out isolated convection across the far south or southwest where guidance shows some return instability into Sunday evening. Otherwise partly to mostly sunny at this point. Will remain quite warm/hot through the weekend given little change in temps aloft behind the front and weak downslope flow until late Sunday. Should be a little less humid Saturday before becoming muggy again later Sunday with highs both days in the 80s mountains to lower 90s piedmont. && .LONG TERM /MONDAY THROUGH THURSDAY/... As of 331 PM EDT Thursday... Flat upper ridging will remain in place to start next week as surface high pressure shifts from the Mid Atlantic on Monday to off the southeast coast by midweek. This along with warming aloft within a west to southwest trajectory should keep things quite warm and increasingly humid from later Monday into Wednesday. Convective chances early on appear iffy with only faint forcing later Monday when higher PWATS begin to advect back north, followed by gradual height falls on Tuesday when deeper moisture will be somewhat back in place. Most guidance showing only isolated showers/storms mainly south/east late Monday with perhaps a scattering of storms Tuesday espcly where aided by orographics. Highs likely around 90 east Monday/Tuesday and 80s elsewhere except possibly a little lower Tuesday far west pending clouds/showers. 500 mb pattern will once again become more amplified as another upper low crossing north of the Great Lakes helps dig out an even deeper eastern trough by the end of the period. This feature will also propel a strong cold front toward the area Wednesday with the boundary likely just south of the region during Thursday. Lead pre-frontal trough axis likely to spark better coverage of showers/storms Wednesday afternoon/evening, followed by cooler/drier air during Thursday. Therefore will include higher chance to low likely pops Wednesday and then mostly residual showers southern sections Thursday pending timing of the frontal exodus by then. Should see some cooling due to clouds including more showers Wednesday, then cool advection behind the front resulting in highs only 70s mountains to mid 80s east Thursday. && .AVIATION /20Z THURSDAY THROUGH TUESDAY/... As of 158 PM EDT Thursday... Generally VFR conditions, though noting increase in shower and thunderstorm coverage along the southern Blue Ridge northward to just east of Bluefield. This is in association with a pre- frontal through. Given humid airmass, brief and localized IFR to LIFR visibility in heavy downpours can be expected, along with localized gusty winds and lightning in thunderstorms. Indicated VCTS for now and will be amending TAFs with TEMPOs as no threat presently imminent. Best chance from Blacksburg, Lewisburg, Roanoke through late aftn and perhaps Lynchburg into early evening. Outside of storms, winds should be southwest to west- southwest 3-7 kts. For tonight, lingering showers or storms in the central Piedmont should dissipate. May be a brief period of clearing between, and with weakening wind field, could see a large coverage of patchy fog. Indicated IFR vis patchy fog at Blacksburg and Roanoke where cloud clearing could be greatest, with MVFR vis patchy fog at Danville and Lynchburg where there could be a greater coverage of clouds. It's less certain on fog coverage in the WV TAFs, where southwesterly winds may remain up enough ahead of cold front to mitigate development. Into Friday, should have mix of flight categories from VFR to potentially leftover IFR cigs/vis. Best chance MVFR/IFR cigs in the eastern Piedmont/Danville. These should gradually erode ahead of a cold front. Renewed thunderstorm activity ahead of the beginning as early as late morning/early afternoon, though better shot exists after 18z Friday. Indicated VCTS to indicate potential storms around, though VCSH indicated at Lewisburg and Bluefield given earlier frontal timing and less opportunity for destabilization. Extended Aviation Discussion... Another round of scattered afternoon showers and thunderstorms Friday associated with the primary cold front, though VFR prevails outside of showers or storms. Dry advection and light to moderate west to northwest winds behind the front Friday night could keep overnight fog coverage limited, but a potential sub-VFR ceiling is possible at Lewisburg and Bluefield. Mainly VFR conditions for the weekend under weak high pressure. && .EQUIPMENT... As of 755 PM EDT Saturday Aug 12th... KFCX doppler radar will continue to be down for the rest of the month due to a failing bull gear. It will only be operational during this time frame for brief periods if an imminent significant widespread severe weather and/or hydrologic event occurs. Operating the system for any amount of time until the bull gear is replaced risks a catastrophic failure that would further extend system downtime. From the 17th through the 27th the radar will most likely be down completely as the repairs are expected to be made during this period. && .RNK WATCHES/WARNINGS/ADVISORIES... VA...None. NC...None. WV...None. && SYNOPSIS...AL NEAR TERM...AL SHORT TERM...JH LONG TERM...JH AVIATION...AL/WP EQUIPMENT...RAB/WERT
Hazardous weather outlook, Aug 17, 3:26 PM EDT, 3 hours 4 minutes before
Hazardous Weather Outlook National Weather Service Blacksburg VA 326 PM EDT Thu Aug 17 2017 NCZ001>006-018>020-VAZ007-009>020-022>024-032>035-043>047-058-059- WVZ042>044-507-508-181930- Ashe-Alleghany NC-Surry-Stokes-Rockingham-Caswell-Watauga-Wilkes- Yadkin-Tazewell-Smyth-Bland-Giles-Wythe-Pulaski-Montgomery-Grayson- Carroll-Floyd-Craig-Alleghany VA-Bath-Roanoke-Botetourt-Rockbridge- Patrick-Franklin-Bedford-Amherst-Henry-Pittsylvania-Campbell- Appomattox-Buckingham-Halifax-Charlotte-Mercer-Summers-Monroe- Eastern Greenbrier-Western Greenbrier- 326 PM EDT Thu Aug 17 2017 This Hazardous Weather Outlook is for north central North Carolina, northwest North Carolina, central Virginia, south central Virginia, southwest Virginia, west central Virginia and southeast West Virginia. .DAY ONE...This afternoon and tonight. The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Special weather statement, Aug 17, 5:27 PM EDT, 1 hour 3 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
527 PM EDT THU AUG 17 2017
VAZ022-023-172215-
Botetourt-Roanoke-
527 PM EDT THU AUG 17 2017
...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN ROANOKE AND
SOUTHWESTERN BOTETOURT COUNTIES...THE NORTHEASTERN CITY OF SALEM AND
THE CITY OF ROANOKE...
At 527 PM EDT, a strong thunderstorm with heavy rain was located
over Laymantown, moving northeast at 15 mph.
Winds in excess of 40 mph are possible with this storm...along with
excessive ponding of water on roads and localized flooding.
Locations impacted include...
Roanoke...
Salem...
Vinton...
Troutville...
and Laymantown.
LAT...LON 3739 7980 3738 7979 3738 7977 3737 7978
3735 7979 3732 7984 3731 7985 3730 7984
3729 7985 3728 7985 3722 7991 3730 8005
3750 8001
TIME...MOT...LOC 2127Z 233DEG 11KT 3735 7989
MBSSpecial weather statement, Aug 17, 5:37 PM EDT, 53 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
537 PM EDT THU AUG 17 2017
VAZ059-172230-
Charlotte-
537 PM EDT THU AUG 17 2017
...A THUNDERSTORM WITH HEAVY RAIN WILL AFFECT NORTHEASTERN CHARLOTTE
COUNTY...
At 536 PM EDT, a thunderstorm with heavy rain was located over
Abilene. the storm is nearly stationary.
Expect excessive ponding of water on roadways and localized
flooding.
Locations impacted include...
Keysville...
Charlotte Court House...
Abilene...
and Cullen.
LAT...LON 3701 7846 3705 7867 3719 7864 3717 7864
3714 7859 3715 7855 3714 7854 3713 7851
3711 7850 3709 7848 3709 7846 3708 7844
TIME...MOT...LOC 2136Z 099DEG 0KT 3711 7856
MBSSpecial weather statement, Aug 17, 5:55 PM EDT, 35 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
555 PM EDT THU AUG 17 2017
VAZ034-172215-
Bedford-
555 PM EDT THU AUG 17 2017
...A STRONG THUNDERSTORM WILL AFFECT WEST CENTRAL BEDFORD COUNTY...
At 554 PM EDT, a strong thunderstorm with heavy rain was located
over Montvale, moving east at 15 mph.
Winds in excess of 40 mph are possible with this storm...as well as
excessive ponding of water on roadways and localized flooding.
Locations impacted include...
Montvale...
and Thaxton.
LAT...LON 3748 7968 3739 7953 3731 7962 3736 7978
3738 7977 3738 7979 3740 7981 3741 7979
3745 7972
TIME...MOT...LOC 2154Z 253DEG 11KT 3736 7970
MBSSpecial weather statement, Aug 17, 6:05 PM EDT, 25 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
605 PM EDT THU AUG 17 2017
VAZ007-010-172300-
Tazewell-Bland-
605 PM EDT THU AUG 17 2017
...A STRONG THUNDERSTORM WILL AFFECT
TAZEWELL AND SOUTHWESTERN BLAND COUNTIES...
At 605 PM EDT, a strong thunderstorm was located over Glen Burke,
moving east at 20 mph.
Winds in excess of 40 mph are possible with this storm...along with
very heavy rainfall.
Locations impacted include...
Richlands...
Tazewell...
Cedar Bluff...
Ceres...
and Burkes Garden.
LAT...LON 3716 8187 3717 8186 3720 8176 3724 8174
3724 8172 3720 8168 3720 8159 3721 8156
3723 8151 3726 8150 3725 8148 3726 8147
3726 8133 3699 8135 3701 8147 3702 8147
3701 8150 3706 8183 3711 8189 3714 8190
TIME...MOT...LOC 2205Z 273DEG 18KT 3716 8183
MBSSpecial weather statement, Aug 17, 6:07 PM EDT, 23 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
607 PM EDT THU AUG 17 2017
WVZ507-508-172300-
Western Greenbrier-Eastern Greenbrier-
607 PM EDT THU AUG 17 2017
...A LINE OF THUNDERSTORMS WILL AFFECT CENTRAL GREENBRIER COUNTY...
At 606 PM EDT, radar indicated thunderstorms with heavy rainfall
extending from near Marlinton to Lawn. Movement was east at 20 mph.
Winds in excess of 30 mph are possible with these storms.
Locations impacted include...
Lewisburg...
White Sulphur Springs...
Ronceverte...
Renick...
and Neola.
LAT...LON 3805 8026 3804 8021 3804 8016 3806 8011
3806 7996 3800 8000 3792 8010 3790 8012
3787 8016 3785 8018 3784 8018 3775 8028
3776 8067 3784 8076 3810 8035
TIME...MOT...LOC 2206Z 260DEG 17KT 3821 8013 3782 8073
MBSSpecial weather statement, Aug 17, 6:16 PM EDT, 14 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
616 PM EDT THU AUG 17 2017
VAZ023-024-034-172300-
Botetourt-Bedford-Rockbridge-
616 PM EDT THU AUG 17 2017
...A THUNDERSTORMS WITH HEAVY RAIN WILL AFFECT SOUTHWESTERN
ROCKBRIDGE...EAST CENTRAL BOTETOURT AND CENTRAL BEDFORD COUNTIES...
At 614 PM EDT, thunderstorms with heavy rain extended from Arcadia
to near Thaxton. Movement was northeast at 15 mph.
Winds in excess of 30 mph are possible with these storms...along
with excessive ponding of water on roadways and some localized
flooding.
Locations impacted include...
Bedford...
Buchanan...
Glasgow...
Montvale...
and Arcadia.
LAT...LON 3764 7938 3763 7940 3763 7942 3761 7944
3760 7943 3761 7941 3759 7939 3728 7941
3727 7978 3758 7973 3770 7938
TIME...MOT...LOC 2214Z 239DEG 14KT 3756 7966 3731 7968
MBSThe office that day
Everything else NWS Blacksburg, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 16, 8:18 PM EDT | Special Weather Statement | RNK | Rockingham | 57 min |
| Aug 17, 3:42 AM EDT | Special Weather Statement | RNK | Rockingham | 33 min |
| Aug 17, 1:28 PM EDT | Special Weather Statement | RNK | Wilkes | 62 min |
| Aug 17, 1:48 PM EDT | Areal Flood Advisory | RNK | Watauga, Wilkes | 6 hr |
| Aug 17, 2:29 PM EDT | Special Weather Statement | RNK | Watauga | 61 min |
| Aug 17, 3:38 PM EDT | Special Weather Statement | RNK | Caldwell | 37 min |
| Aug 17, 3:51 PM EDT | Special Weather Statement | RNK | Yadkin | 54 min |
| Aug 17, 6:42 PM EDT | Special Weather Statement | RNK | Wilkes | 63 min |
| Aug 17, 7:41 PM EDT | Special Weather Statement | RNK | Wilkes | 49 min |
| Aug 17, 7:53 PM EDT | Severe Thunderstorm Warning | RNK | Wilkes | 37 min |
Nearby
Flash Flood Warnings in North Carolina, 2017Every flash flood warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.